Tsit Yuen Lam
Lam earned his bachelor's degree at the University of Hong Kong in 1963 and his Ph.D. at Columbia University in 1967 under Hyman Bass, with a thesis titled On Grothendieck Groups. Subsequently he was an instructor at the University of Chicago and since 1968 he has been at the University of California, Berkeley, where he became assistant professor in 1969, associate professor in 1972, and full professor in 1976. He served as assistant department head several times. From 1995 to 1997 he was Deputy Director of the Mathematical Sciences Research Institute in Berkeley, California.
Awards and honors
- Serre’s Conjecture. Lecture Notes in Mathematics, Springer, 1978
- Serre’s Problem on Projective Modules. Springer 2006; 2nd printing, 2010
- The Algebraic Theory of Quadratic Forms. Benjamin 1973, 1980; new version published as Introduction to Quadratic Forms over Fields, American Mathematical Society, 2005
- A First Course in Non-Commutative Rings. Graduate Texts in Mathematics, Springer 1991, 2nd edition 2001, ISBN 0-387-95325-6
- Lectures on Modules and Rings. Springer, Graduate Texts in Mathematics 1999, ISBN 978-0-387-98428-5
- Orderings, Valuations and Quadratic Forms. AMS 1983
- Exercises in Classical Ring Theory. Springer 1985
- Representations of Finite Groups: A Hundred Years. Part I, Part II. Notices of the AMS 1998. (pdf files)
- Faculty Website, retrieved 2014-08-13.
- Curriculum vitae: T. Y. Lam, retrieved 2013-01-12
- T.-Y. (Tsit-Yuen) Lam at the Mathematics Genealogy Project.
- O'Connor, John J; Robertson, Edmund F, "The Leroy P Steele Prize of the AMS", MacTutor History of Mathematics archive, University of St Andrews, retrieved 2013-01-12.
- List of Fellows of the American Mathematical Society, retrieved 2013-01-12.
- Swan, Richard G. (2008). "Review: Serre's problem on projective modules by T. Y. Lam" (PDF). Bull. Amer. Math. Soc. (N.S.). 45 (3): 451–457. doi:10.1090/s0273-0979-08-01171-3.
- Bayer-Fluckinger, Eva (2008). "Review: Introduction to quadratic forms over fields by T. Y. Lam" (PDF). Bull. Amer. Math. Soc. (N.S.). 45 (3): 479–484. doi:10.1090/S0273-0979-08-01200-7.